I was using the Nuvaring birth control. It was working fine, but I took it out--mid cycle--because it was uncomfortable. Now I have my period again, and the last one just ended a week or so ago. Is it because I abruptly quite using the birth control? I've never had spotting or irregular periods before.
There recently was a death in the family and I have been quite stressed. What could be the problem? The period is a heavy flow, and started today, just over a week after my last period ended.
Welcome to ehealthforum,
The vaginal bleeding that you describe could be a result of taking out the Nuvaring. There can also be hormonal imbalances associated due to stress. It should stop in few days time. If it persists, visit your doctor/gynecologist for further evaluation to look for the underlying cause. Treatment as appropriate (based on examination and investigations results) would be started to help you control the bleeding and regulate your periods. Consider being in regular monitoring and follow-up with your treating doctor/gynecologist and report any new/abnormal symptoms immediately. Be regular with your birth control use, or discuss about switching over to alternate (suitable and comfortable) birth control method.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Menstruation , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.